Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
157 Doctors are Online

Acquired lung infection. Have fatigue, cold symptoms. On levaquin. Am I okay?

I am 56 year/Female/professional work 10 hr days,positive personality,25 lbs overweight ,& acquired a lung infection (1st told pneumonia )-chest x-ray 5 weeks ago. I have been given Doxycycline x 7 days 5 weeks ago (prior to that Cipro-7days-ineffective) then in addition to lung infection -a cold like symptom for 3 weeks & most recently a cough with lung pain-yellow/green sputum with fever/ chills. I am now on day 3 of Levaquin (x10day dosage 500mg.)so since prior to Thanksgiving I have been chronically ill with lung function & cold flu. Hopefully not MRSA! I also use Advair-lowere dose. I have fatique & worry @ my recovery time. What s the next step? I exercise on my stationery bike 3 miles/day recently.I have a clean house but live in the Canyons/coyote/squirrel/bobcats-no droppings on ground to contaminate the house area not too windy,occupation-health inspector-mostly restaurants in Bev Hills-minor mold complaints in housing inspections 1x/week. Alot of contact with public & employees at restaurants. Change of temperatures never bother me (walk in coolers).
Asked On : Thu, 31 Jan 2013
Answers:  1 Views:  70
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Internal Medicine Specialist 's  Response
Hi there,

Thanks for your query.

From the information provided, you are apparently suffering from either upper respiratory allergy with possibility of secondary fungal lung infection.
This is apparently a professional hazard.

Ask your doctor to order for sputum culture and sensitivity test, which will identify the causative organism and also the most effective antibiotics. a blind trial of empirical antibiotics will NOT cure your upper respiratory/Sinus/ lung infection!!

Prolonged use of Advair will have additional undesirable side effects. Hence, I recommend switching over to Azelastine nasal spray along with a combination of Levoceterizine + Montelukast for complete control of your upper respiratory allergy (called allergic rhinitis).

Consult your doctor and apprise him of my opinion. I am certain that he will agree with me, order required tests, and- based on the reports- will prescribe suitable treatment as advised.

If you find my response helpful and informative, do not forget an “excellent” (5-star rating) to my answer, to ENCOURAGE all doctors- engaged in social service- to render sound advice to the FREE queries.

Fond regards and have a nice day

Dr. Rakesh Karanwal
Answered: Fri, 22 Nov 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor